1st 5-day IVIG treatment almost done
AnonymousJanuary 10, 2008 at 7:25 pm
Hi all, I’m a new member and tomorrow will be my 5th daily consecutive 3-hour IVIG infusion. Then I go to the one-day monthly treatments. So far I’ve had zero problems, but I’m also on 60 mg of prednisone a day and I wonder if that might be masking a lot of symptoms I might experience. I’ve done the hydration and pre-meds and have had no headaches, no rashes, no sick feelings, just the need for a nap after the infusion is done. I feel remarkably normal. I can’t tell if the IVIG is making a difference in my symptoms since the prednisone has helped so much already. I guess the real test will be after I wean off the steroids. My dosing rate starts out at 30 ml/hr for 30 minutes, then increases up to 60 ml/hr for 30 minutes, then increases up to 120 ml/hr for 30 minutes, then up to 180 ml/hr for 30 minutes, finally up to 200 ml/hr if tolerated. I tolerated it just fine, so well in fact that I just wondered if maybe there was placebo in that bag!
Is it really normal to not feel any ill-effects? I had just assumed I would feel a little sick, or something. Thanks!
AnonymousJanuary 10, 2008 at 7:34 pm
I’ve received IVIG since 2004 – on once a week and once every-other-week schedules. I’ve never used a pre-med, and the infusion is run at rates of 60, 120, 170 and 240 ml/hr with only 10 minutes between rate increases. My pre-infusion hydration typically consists of a couple cups of coffee! I receive about 325 ml of IVIG (10% Gammagard) in about 1 1/2 hours. I’ve never had a reaction of any substantial level.
AnonymousJanuary 11, 2008 at 2:26 pm
It’s good that you will start a maintenance after the 5 day series of IVIG. If you feel like you’re having more bad days then good days, then your doctor should move the infusions in closer, once every two or three weeks. And another VERY IMPORTANT PURPOSE of IVIG is to just CONTROL PROGRESSION, so it doesn’t mean it’s not working if you don’t start feeling stronger right away. What you are looking for to know that it’s working is feeling the same all the time, with no or very few relapses. And some of us, like me, don’t feel any ill-effects from IVIG, so that is normal. When I was getting IVIG, I could have mine run at the fastest drip and since I felt fine, I often wondered if water was being infused into me.
When you are ready to come off prednisone, it should be weaned very very slowly, how slow depends on the dosage you are on. I was on a very high amount and it took me almost a year.
AnonymousJanuary 11, 2008 at 4:32 pm
My daughter gets 20 grams of IVIG every 2 weeks. She has no ill effects during or after her infusion. While getting infusions in the hospital she would have a horrible headache right after the infusion was done. This was due to the champagne bubbles from the IVIG – it wasn’t mixed so carefully. Since doing it at home she doesn’t have any problems.
Every once in awhile now she’ll get a stomach ache – kind of like feeling bloated & I give her a gas pill & that relieves it.
SO glad to hear that you are tolerating the IVIG so well. I hope it works well for you!
AnonymousJanuary 11, 2008 at 6:52 pm
Hi, thanks everyone! I finished my 5th daily consecutive treatment this morning. Did really well and didn’t even need a nap afterwards. The infusions have really been non-events for me. Thanks to everyone for their helpful posts, I really appreciate it. I will keep updating on my progress. Hugs to you all.
January 12, 2008 at 8:43 am
I’m one of the unlucky ones who almost always had a reaction to the IVIg. I do 4 mg of steriods on the day of the infusion and for one to two days after; it seems to keep the side effects down to a dull roar. So when you are weaned off the steriods and only doing the IVIg you might want to keep this in mind. I hope you don’t need this info and continue with no problems.
AnonymousJanuary 12, 2008 at 3:06 pm
Welcome to the club. It’s nice to hear that you have no ill effects, I don’t have any either other than a bit of a head ache between the first and 2nd day. I can tolerate 75, 150, 225, 300 and 350, with 15 minutes between increases. My neurologist has been insistant for me to stay off the steroids and I am glad I did, although the treatments took nearly 6 months to show any effects, but after that I went up in leaps and bounds literally.
Hang in there and I hope things progress nicely for you
You must be logged in to reply to this topic.